HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Graduate School of Information Science and Technology / Faculty of Information Science and Technology >
Peer-reviewed Journal Articles, etc >

Arithmetic Boolean Expression Manipulator Using BDDs

Files in This Item:
FMSD10-2-3.pdf171.64 kBPDFView/Open
Please use this identifier to cite or link to this item:

Title: Arithmetic Boolean Expression Manipulator Using BDDs
Authors: Minato, Shin-Ichi Browse this author →KAKEN DB
Keywords: Boolean function
Boolean expression
combinatorial problem
Issue Date: Apr-1997
Publisher: Springer Netherlands
Journal Title: Formal Methods in System Design
Volume: 10
Issue: 2/3
Start Page: 221
End Page: 242
Publisher DOI: 10.1023/A:1008643722423
Abstract: Recently, there has been a lot of works on LSI design systems using Binary Decision Diagrams (BDDs), which are efficient representations of Boolean functions. We previously developed a Boolean expression manipulator, that can quickly calculate Boolean expressions by using BDD techniques. It has greatly assisted us in developing VLSI design systems and solving combinatorial problems. In this paper, we present an Arithmetic Boolean Expression Manipulator (BEM-II), that is also based on BDD techniques. BEM-II calculates Boolean expressions that contain arithmetic operations, such as addition, subtraction, multiplication and comparison, and then displays the results in various formats. It can solve problems represented by a set of equalities and inequalities, which are dealt with in 0-1 linear programming. We discuss the algorithm and data structure used for manipulating arithmetic Boolean expressions and show the formats used for displaying the results. The specifications for BEM-II are described and several application examples are presented. Arithmetic Boolean expressions will be useful for various applications. They perform well in terms of the total time for programming and execution. We expect BEM-II to facilitate research and development of digital systems.
Rights: The original publication is available at
Type: article (author version)
Appears in Collections:情報科学院・情報科学研究院 (Graduate School of Information Science and Technology / Faculty of Information Science and Technology) > 雑誌発表論文等 (Peer-reviewed Journal Articles, etc)

Submitter: 湊 真一

Export metadata:

OAI-PMH ( junii2 , jpcoar_1.0 )

MathJax is now OFF:


 - Hokkaido University